Commutative matrix subalgebras and length function

A. E. Guterman, O. V. Markova

Research output: Contribution to journalArticlepeer-review

27 Scopus citations


It is proved that if the length of a commutative matrix subalgebra is maximal then this subalgebra is maximal under inclusion. The examples are given showing that the converse does not hold. To establish this result, we prove several fundamental properties of the length function.

Original languageEnglish
Pages (from-to)1790-1805
Number of pages16
JournalLinear Algebra and Its Applications
Issue number7
StatePublished - 1 Apr 2009
Externally publishedYes

Bibliographical note

Funding Information:
This work is partially supported by the grants: RFBR 08-01-00693a, MK-2718.2007.1 and NSh-1983.2008.1. ∗ Corresponding author. E-mail address: (A.E. Guterman).


  • Commutative matrix algebras
  • Finite-dimensional algebras
  • Matrix length


Dive into the research topics of 'Commutative matrix subalgebras and length function'. Together they form a unique fingerprint.

Cite this